Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 144, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 14, 2004, 12:18 AM EDT for Catoosa County, Dade County, Walker County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 12:18 AM EDT (04:18 UTC)
- Expired
- Jul 14, 2004, 12:45 AM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Catoosa County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 9:20 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 140418
SVRATL
GAC047-083-295-140445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 AM EDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
DADE COUNTY IN NORTHWEST GEORGIA
WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 1245 AM EDT
* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 60 MPH
LOCATED OVER NEW ENGLAND...MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOYNTON...
CEDAR GROVE...CHICKAMAUGA...CLOUDLAND STATE PARK...DAVIS
CROSSROADS...FORT OGLETHORPE...GRAYSVILLE...HIGH POINT...HINKLES...
INDIAN SPRINGS...LINWOOD...LA FAYETTE...LOOKOUT MOUNTAIN...NAOMI...
NEW ENGLAND...NOBLE...RINGGOLD...RISING FAWN...ROCK SPRING...
ROSSVILLE...TRENTON AND WILDWOOD.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES. MOBILE HOMES AND VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. TAKE COVER NOW
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3501 8540 3493 8561 3459 8548 3463 8520
3497 8505
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:38 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 13, 10:38 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 PM EDT TUE JUL 13 2004 .UPDATE... MESOSCALE THUNDERSTORM COMPLEX MOVING INTO TENNESSEE TUESDAY EVENING WILL CONTINUE PRESSING SOUTH. LOOKS LIKE ARRIVAL ON THE GEORGIA BORDER WILL BE AROUND MIDNIGHT. SYSTEM MAY BEGIN TO WEAKEN AS IT ENTERS THE STATE WITH A DECREASE IN COVERAGE IN TIME. HOWEVER...SYSTEM MAY LIVE LONG ENOUGH TO REACH DOWN INTO THE NORTHERN PORTION OF ATLANTA METROPOLITAN AREA AND THE CARROLLTON AREA. THIS IS BASED ON A LOOK AT THETA-E DATA ON ETA MODEL. && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 15
Hazardous weather outlook, Jul 13, 9:48 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EDT TUE JUL 13 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140747- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 948 PM EDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA TONIGHT... .SYNOPSIS... A BOW ECHO OVER SOUTHERN KENTUCKY HAS DEVELOPED OUT AHEAD OF A CONVECTIVE COMPLEX. THE COMPLEX IS MOVING SOUTH AND SHOULD ARRIVE IN EXTREME NORTH GEORGIA GEORGIA AROUND MIDNIGHT. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE BOW ECHO AS IT MOVES INTO AND ACROSS THE AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT LARGE HAIL ...DAMAGING WINDS AND INTENSE LIGHTNING. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE NORTH OF A LINE FROM CALHOUN TO DAHLONEGA. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF MIDNIGHT AND 200 AM EDT WEDNESDAY MORNING. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA...AS THE BOW ECHO AND CONVECTIVE COMPLEX MOVE INTO EXTREME NORTH GEORGIA AROUND MIDNIGHT. THIS COMPLEX WILL LEAD TO GREATER INSTABILITY. DEWPOINTS ARE EXPECTED TO REMAIN IN THE 70S. CAPE WILL BE INCREASING TO 2500 TO 3000. HELICITY VALUES ARE FORECAST TO BE AROUND 50. LIFTED INDICES WILL DECREASE TO AROUND MINUS 6. THIS MAY LEAD TO ISOLATED SEVERE THUNDERSTORMS...WITH WINDS OF 75 MPH OR GREATER AND LARGE HAIL AND INTENSE LIGHTNING. THERE WILL BE AN UPPER LEVEL JET APPROACHING THE STATE WITH DIVERGENT WINDS AHEAD OF IT. THIS WILL ENHANCE THE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...SOME STORMS MAY BE SEVERE. FOR THURSDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Local storm report, Jul 13, 8:18 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL ROCHELLE 31.95N 83.46W
07/13/2004 0.75 INCH WILCOX GA CO-OP OBSERVER
0530 PM TSTM WND DMG 4 W ABBEVILLE 31.99N 83.37W
07/13/2004 WILCOX GA CO-OP OBSERVER
SEVERAL TREES DOWN ON ROADS BETWEEN ABBEVILLE AND
ROCHELLE. POWER LINES ALSO DOWN.
&&
PAGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:51 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 24 min |
| Jul 14, 12:11 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 49 min |
| Jul 14, 12:55 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Gilmer, Gordon | 50 min |
| Jul 14, 12:59 AM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 46 min |
| Jul 14, 1:03 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 27 min |
| Jul 14, 1:14 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 46 min |
| Jul 14, 1:15 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 45 min |
| Jul 14, 1:37 AM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding, Polk | 38 min |
| Jul 14, 1:55 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 35 min |
| Jul 14, 3:54 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 36 min |
| Jul 14, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 25 min |
| Jul 14, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 40 min |
| Jul 14, 4:28 PM EDT | Tornado Warning | FFC | Fannin | 47 min |
| Jul 14, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 33 min |
| Jul 14, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 26 min |
| Jul 14, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 46 min |
| Jul 14, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union | 42 min |
| Jul 14, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 51 min |
| Jul 14, 5:26 PM EDT | Flash Flood Warning | FFC | Fannin | 3 hr |
| Jul 14, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 41 min |
| Jul 14, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 32 min |
| Jul 14, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 29 min |
| Jul 14, 5:52 PM EDT | Tornado Warning | FFC | Pickens | 23 min |
| Jul 14, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Dawson | 49 min |
| Jul 14, 5:59 PM EDT | Tornado Warning | FFC | Cherokee | 46 min |
| Jul 14, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Jackson | 64 min |
| Jul 14, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 23 min |
| Jul 14, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 47 min |
| Jul 14, 6:39 PM EDT | Tornado Warning | FFC | Cherokee, Fulton | 36 min |
| Jul 14, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 28 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Oconee, Walton | 51 min |
| Jul 14, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 41 min |
| Jul 14, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Jul 14, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 63 min |
| Jul 14, 7:14 PM EDT | Tornado Warning | FFC | Fulton | 31 min |
| Jul 14, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Jul 14, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 62 min |
| Jul 14, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 29 min |
| Jul 14, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 46 min |
| Jul 14, 7:49 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.